MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the impactor tip broke in half.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event was confirmed, since the half of the broken product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device shows evident breakage.The impactor tip is broken into pieces at the proximal end where the impactor tip connects the impactor handle.The device has significant signs of wear evident by the external impaction marks.The breakage pattern indicates to be a brittle fracture.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on investigation the root cause was attributed to combination of design and normal usage related issue.The failure was caused by its intended use.As a device that is manufactured of plastic and incurs numerous impaction events cleaning and sterilization cycles, breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the impactor tip broke in half.

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21642219
Report Number0001649390-2025-00163
Device Sequence Number7614782
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public00846832082964
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberMWM054
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown